Alert archive / Alabama / Wind Advisories in 2011
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Feb 24, 2011, 1:39 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Feb 24, 2011, 6:00 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 1:39 PM CST (19:39 UTC)
- In effect from
- Feb 24, 2011, 6:00 PM CST
- Expired
- Feb 25, 2011, 2:02 AM CST
- In force
- 8 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 496 m²/s²
- 0-3 km storm-relative helicity
- 689 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
581 WWUS74 KHUN 241939 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 139 PM CST THU FEB 24 2011 ...WINDY CONDITIONS TONIGHT ACROSS THE TENNESSEE VALLEY... .SOUTHERLY WINDS WILL INCREASE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AS A STRENGTHENING LOW PRESSURE SYSTEM TRACKS FROM EASTERN OKLAHOMA TO WEST VIRGINIA THROUGH DAYBREAK FRIDAY. WINDS WILL SHIFT TO THE WEST-NORTHWEST LATE TONIGHT BEHIND A COLD FRONT...AND GRADUALLY DIMINISH THROUGHOUT FRIDAY MORNING. ALZ001>010-016-TNZ076-096-097-250400- /O.NEW.KHUN.WI.Y.0003.110225T0000Z-110225T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 139 PM CST THU FEB 24 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST FRIDAY. * TIMING: 6 PM THIS EVENING THROUGH 6 AM CST FRIDAY MORNING. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH OCCASIONAL GUSTS TO AROUND 35 MPH. HIGHER GUSTS TO 45 MPH WILL BE POSSIBLE OVER RIDGETOPS AND IN OTHER HIGH TERRAIN AREAS. THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS AND THUNDERSTORMS. * IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS WINDS COULD MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE OUTDOOR OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ DJN
2 follow-up statements
872 WWUS74 KHUN 250216 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 816 PM CST THU FEB 24 2011 ...WINDY CONDITIONS TONIGHT ACROSS THE TENNESSEE VALLEY... .SOUTHERLY WINDS WILL INCREASE ACROSS NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE AS A STRENGTHENING LOW PRESSURE SYSTEM TRACKS TO WEST VIRGINIA THROUGH DAYBREAK FRIDAY. WINDS WILL SHIFT TO THE WEST- NORTHWEST TONIGHT BEHIND A COLD FRONT...AND GRADUALLY DIMINISH THROUGHOUT FRIDAY MORNING. ALZ001>010-016-TNZ076-096-097-251200- /O.CON.KHUN.WI.Y.0003.000000T0000Z-110225T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 816 PM CST THU FEB 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING: THIS EVENING THROUGH 6 AM CST FRIDAY MORNING. * WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH. HIGHER GUSTS TO 45 MPH WILL BE POSSIBLE OVER RIDGETOPS AND IN OTHER HIGH TERRAIN AREAS. THESE WINDS WILL EXIST REGARDLESS OF ANY SHOWERS AND THUNDERSTORMS. * IMPACTS: USE CAUTION WHEN OPERATING HIGH PROFILE VEHICLES. CROSS WINDS COULD MAKE DRIVING DIFFICULT. IN ADDITION...SECURE LOOSE OUTDOOR OBJECTS SUCH AS TRASH CANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
470 WWUS74 KHUN 250802 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 202 AM CST FRI FEB 25 2011 ALZ001>010-016-TNZ076-096-097-250915- /O.CAN.KHUN.WI.Y.0003.000000T0000Z-110225T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 202 AM CST FRI FEB 25 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. SOUTHWEST WINDS HAVE BEEN GRADUALLY DIMINISHING OVER THE PAST FEW HOURS AHEAD OF AN APPROACHING COLD FRONT. A CONTINUED WEAKENING TREND IS EXPECTED INTO THE MORNING PERIOD...WITH SURFACE FLOW SHIFTING TO THE NORTHWEST BEHIND THE FRONT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Feb 24, 11:46 AM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Feb 24, 11:46 AM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1146 AM CST THU FEB 24 2011 .UPDATE... FOR 18Z TAFS. && .AVIATION... CONDITIONS WILL REMAIN LARGELY MVFR FOR MUCH OF THE FORECAST PERIOD. CIGS THIS AFTERNOON AT MSL SHOULD REMAIN LOWER THAN THAT AT HSV AS -SHRA CONTINUE TO MOVE OUT OF N MS...WITH THE CLOUD DECK LOWERING TO BELOW 2000FT AHEAD OF AN APPROACHING COLD FRONT TONIGHT. ATTM THE BEST ESTIMATE FOR THE ARRIVAL OF THIS FRONT SHOULD BE AROUND 06Z AT MSL AND 08Z AT HSV...BUT COULD ACTUALLY VARY BY A COUPLE OF HOURS. WITH THE FRONT WILL COME HEAVY RAINFALL...STRONG WINDS SHIFTING TO A MORE WESTERLY DIRECTION...AND LOWER CIGS AND VIS. IFR CONDITIONS COULD BE SEEN AT BOTH SITES BETWEEN 06-10Z IF STRONGER CELLS MOVE OVER THE TERMINAL...BUT EXACT TIMING OF THIS CANNOT BE DETERMINED ATTM. AFTER THE FRONT CLEARS BOTH SITES BTWN 10-12Z TOMORROW...WINDS WILL SWING AROUND AND BECOME MORE NORTHERLY AND MVFR CIGS WILL REMAIN. && .DISCUSSION... /ISSUED 1045 AM CST THU FEB 24 2011/ RADAR OBS CONTINUE TO SHOW A WIDE SWATH OF RAIN EXTENDING ACROSS MUCH OF TENNESSEE THIS MORNING...WITH SOME SHOWERS AND THUNDERSTORMS EXTENDING INTO THE NORTHERN PORTION OF THE CWA. THIS TREND LOOKS TO CONTINUE THROUGH THE AFTERNOON HOURS...WITH MAINLY THE N AND W PARTS OF THE CWA CONTINUING TO SEE SHRA AND SOME ISOLATED THUNDER AS THE STRONG SOUTHERLY FLOW CONTINUES TO PULL IN MOIST AIR FROM THE GULF AND A LL SHORTWAVE SLIDES ACROSS THE AREA AHEAD OF THE MAIN LOW. SOME ADDITIONAL CU DEVELOPMENT HAS BEEN OBSERVED ON SATELLITE LATE THIS MORNING AND SUGGESTS THE CONTINUED THREAT FOR LIGHT RAIN WILL EXIST THROUGH THE AFTERNOON. IN TERMS OF TEMPS AND DEWPOINTS...THE WESTERN HALF OF THE CWA HAS RECEIVED MORE RAIN AND STAYED UNDER A THICKER CLOUD DECK...SO WHILE THEIR DEWPOINTS ARE RISING INTO THE UPPER 50S...TEMPS HAVE BEEN SLOW TO REBOUND. THE EASTERN HALF OF THE CWA HAS HAD THE REVERSE SITUATION THIS MORNING SO MADE SOME SIMPLE ADJUSTMENTS TO THE GRIDS TO ACCOUNT FOR THESE TRENDS. OVERALL...TEMPS SHOULD STILL RISE INTO THE LOW TO MID 70S ACROSS THE AREA TODAY. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && CCC
Hazardous weather outlook, Feb 24, 12:45 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CST THU FEB 24 2011 ALZ001>010-016-TNZ076-096-097-250245- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A LINE OF THUNDERSTORMS IS EXPECTED TO AFFECT THE TENNESSEE VALLEY TONIGHT THROUGH EARLY FRIDAY MORNING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. THE STRONGEST STORMS SHOULD APPROACH THE MISSISSIPPI AND ALABAMA BORDER AROUND 10 PM THIS EVENING AND MOVE EASTWARD ACROSS THE REGION...ENDING AROUND 8 AM FRIDAY MORNING ACROSS NORTHEAST ALABAMA. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS IN EXCESS OF 60 MPH THE PRIMARY THREAT...ALONG WITH HAIL AND LOCALIZED HEAVY RAINFALL. AN ISOLATED TORNADO THREAT ALSO CONTINUES ACROSS NORTHWEST ALABAMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED DURING SUNDAY NIGHT AND MONDAY AS YET ANOTHER STRONG COLD FRONT MOVES ACROSS THE AREA. EARLY INDICATIONS CONTINUE TO SHOW A RISK FOR STRONG TO SEVERE STORMS WITH THIS SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUESTED THIS EVENING AND DURING THE OVERNIGHT. CCC
Nearby
Wind Advisories in Alabama, 2011Wind Advisories in Tennessee, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.